MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 3.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 3.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-020-11-0335
Medical Device Problem Codes Unstable (1667); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Scar Tissue (2060); Synovitis (2094); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report number: 1038671-2023-01967, 1038671-2024-04923 and 1038671-2024-04924 d10 concomitants: 204-34-04 - fluted stem extension 40l x 14 mm 4208683 204-70-00 - tibial stem ext.Screw 4163167 multiple mdr reports were filed for this event, please see associated reports: 1038671-2023-01967, 1038671-2024-04923 and 1038671-2024-04924 the reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear and femoral loosening or due to inclusion of the polyethylene in the packaging recall.Potential contributions of manufacturing, user, and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images, radiographs, and product information were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
As reported via legal documentation the patient had a right knee replacement on 23mar2018.Approximately 4 years and 10 months after the initial procedure the patient had a right knee revision on (b)(6) 2023.Patient has experienced prosthesis wear, femoral loosening, osteolysis and synovitis.Revision op report on (b)(6) 2023 diagnosis: failed polyethylene component, right total knee due to wear with loose femoral component.Findings: there was found to be a clean wound with clear synovial joint fluid.There was evidence of polyethylene wear with encapsulated polyethylene debris within the synovium and a complete synovectomy was performed.There was found to be a loose femoral component from the cement mantle and there was an un-resurfaced patella due to a thin, native, worn patella from previous surgery.The patient was awakened and transferred to recovery in stable condition.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, disassembly and femoral loosening or due to inclusion of the polyethylene in the packaging recall.Potential contributions of manufacturing, user, and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images, radiographs, and product information were not provided.D10 concomitants: 02-022-35-3511 - truliant tib imp ps insert sz 3.5 11mm (b)(6).02-022-45-3535 - truliant tib fit tray cem sz 3.5f / 3.5t (b)(6).204-34-04 - fluted stem extension 40l x 14 mm (b)(6).204-70-00 - tibial stem ext.Screw (b)(6).H6: corrected health effect and medical device clinical codes.
 
Event or Problem Description
It was reported that approximately 58 months after a right total knee replacement procedure, the patient underwent a revision procedure to address prosthesis wear, severe pain, significant scarring, swelling, effusion, inflammation, knee popping/clunking, knee instability, difficulty walking, antalgic gait, anxiety, and emotional distress.Revision surgery operative notes were provided.The surgeon performed a revision of the right knee polyethylene and femoral component.Patient left the operating room in stable condition.Post operative diagnosis noted that the tibial polyethylene component had disengaged from the tibial tray component.No further issues or complications were reported.No additional information is available.

Brand Name
TRULIANT PS CEM FEM PS CEM RIGHT SZ 3.5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
MDR Report Key21256347
Report Number1038671-2025-00502
Device Sequence Number9179460
Product Code JWH
UDI-Device Identifier10885862314550
UDI-Public10885862314550
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K170240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02-020-11-0335
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date05/09/2025
Date Device Manufactured08/25/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11; SEE H11
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexFemale